- advertisement -

Plz Help!!

Discussion in 'Kids' started by Khismom, Sep 12, 2011.

  1. Khismom

    Khismom New Member

    Joined:
    Sep 12, 2011
    Messages:
    2
    I am new here so I hope I'm posting in the right place. My son is four years old and he was diagnosed 3 months ago with type 1 diabetes. At first his numbers stayed high like 3&400 now they are more stable and they actually stay under 150. Thing is I know that is target is between 150-200 but he is sooo active, and even if we get him yogurt or juice it only lasts for 30min. So should we keep giving him sugar? Lunch time and bedtime are the worst, he usually has numbers ranging from 70-90. During the night we give him at least one and a half yogurts to hold him until morning. Sometimes we have to give him up to three a night. So is all of this sugar ok? Is it normal to have to boost his sugar so much during the night? Please help...I would appreciate it very much...
     
  2. Lisa P.

    Lisa P. Approved members

    Joined:
    May 19, 2008
    Messages:
    5,380
    You'll want to post in parents of kids with diabetes or in introductions. :)

    The first months are hard when your kid is in a honeymoon, because his own pancreas can kick in and add insulin unpredictably. There were times Selah's body wanted to be 80 and it would bring her to 80 -- but she had injected insulin in her, too, so that would keep bringing her down! It's tough to navigate. It will change.

    You may want to post how much Lantus and Humalog you are using, if that's your schedule. Sounds to me like he is probably getting too much basal insulin (probably Lantus, maybe Levemir). You'll find that diabetes is about constant adjustment.

    We went through a period like that with Selah, giving her fast carbs several times at night, she wound up with cavities in part because of it. But you can only do what you can do, and remember that there's very little about diabetes that lasts for more than a couple weeks! It either gets better, worse, or both! :p

    Glad to meet you!
     
  3. Flutterby

    Flutterby Approved members

    Joined:
    Nov 11, 2006
    Messages:
    14,623
    Being active is going to use up more glucose in his system. Is he taking insulin? Do you call his endo or cde regularly? Its ok for him to be 90-100, if he's staying steady, if he keeps falling, give more glucose.. sometimes giving juice to bring up a low and then giving a regular snack, something with protein in it will help with the lows.. always bring up a low before giving the protein though, you don't want to slow down the absorbtion of the fast acting sugar with protein until his glucose is back within range. You could do things like cheese or peanut butter with crackers, yogurt, a sandwich with meat or pb&J..

    Also, he's probably in his 'honeymoon' phase where his body is making insulin on its own still, so if he's taking insulin you may need to back off what you are giving him. Call his endo for advice.. and, you can give other things other than straight sugar for lows.. we also use 100% fruit snacks, so she's not just getting junk all day.
     
  4. emm142

    emm142 Approved members

    Joined:
    Sep 7, 2008
    Messages:
    6,883
    If you're constantly having to feed him more than he wants to keep his blood sugar in range, it sounds like he is getting too much insulin. You might want to speak to his doctor about lowering his dosage. Eventually you will be able to do this yourself when it is necessary. :) I'm glad you found CWD.
     
  5. wille8

    wille8 Approved members

    Joined:
    Jan 1, 2012
    Messages:
    7
    well if he is on a bumb no if he is not well it tpends on how much inslin you are giveing him/her
     
  6. wille8

    wille8 Approved members

    Joined:
    Jan 1, 2012
    Messages:
    7
    pump not bumb
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice